December  2013, 6(4): 1011-1041. doi: 10.3934/krm.2013.6.1011

Local existence with mild regularity for the Boltzmann equation

1. 

Department of Mathematics, Shanghai Jiao Tong University, Shanghai, 200240

2. 

Graduate School of Human and Environmental Studies, Kyoto University, Kyoto, 606-8501

3. 

17-26 Iwasaki, Hodogaya, Yokohama 240-0015

4. 

Université de Rouen, UMR 6085-CNRS, Mathématiques, Avenue de l’Université, BP.12, 76801 Saint Etienne du Rouvray

5. 

Department of Mathematics, City University of Hong Kong, Kowloon, Hong Kong

Received  August 2013 Revised  September 2013 Published  November 2013

Without Grad's angular cutoff assumption, the local existence of classical solutions to the Boltzmann equation is studied. There are two new improvements: the index of Sobolev spaces for the solution is related to the parameter of the angular singularity; moreover, we do not assume that the initial data is close to a global equilibrium. Using the energy method, one important step in the analysis is the study of fractional derivatives of the collision operator and related commutators.
Citation: Radjesvarane Alexandre, Yoshinori Morimoto, Seiji Ukai, Chao-Jiang Xu, Tong Yang. Local existence with mild regularity for the Boltzmann equation. Kinetic and Related Models, 2013, 6 (4) : 1011-1041. doi: 10.3934/krm.2013.6.1011
References:
[1]

R. Alexandre, Some solutions of the Boltzmann equation without angular cutof, J. Stat. Physics, 104 (2001), 327-358. doi: 10.1023/A:1010317913642.

[2]

R. Alexandre, L. Desvillettes, C. Villani and B. Wennberg, Entropy dissipation and long-range interactions, Arch. Rational Mech. Anal., 152 (2000), 327-355. doi: 10.1007/s002050000083.

[3]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularizing effect and local existence for non-cutoff Boltzmann equation, Arch. Rational Mech. Anal., 198 (2010), 39-123. doi: 10.1007/s00205-010-0290-1.

[4]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Global existence and full regularity of the Boltzmann equation without angular cutoff, Comm. Math. Phys., 304 (2011), 513-581. doi: 10.1007/s00220-011-1242-9.

[5]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: I. Global existence for soft potential, J. Funct. Anal., 262 (2012), 915-1010. doi: 10.1016/j.jfa.2011.10.007.

[6]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space : II. Global existence for hard potential, Anal. Appl.(Singap.), 9 (2011), 113-134. doi: 10.1142/S0219530511001777.

[7]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: Qualitative properties of solutions, Arch. Ration. Mech. Anal., 202 (2011), 599-661. doi: 10.1007/s00205-011-0432-0.

[8]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Bounded solutions of the Boltzmann equation in the whole space, Kinet. Relat. Models, 4 (2011), 17-40. doi: 10.3934/krm.2011.4.17.

[9]

R. Alexandre and C. Villani, On the Boltzmann equation for long-range interaction, Communications on Pure and Applied Mathematics, 55 (2002), 30-70. doi: 10.1002/cpa.10012.

[10]

C. Cercignani, The Boltzmann Equation and Its Applications, Applied mathematical sciences 67, Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4612-1039-9.

[11]

C. Cercignani, R. Illner and M. Pulvirenti, The Mathematical Theory of Dilute Gases. Applied mathematical sciences 106. Springer-Verlag, New York, 1994.

[12]

R. J. DiPerna and P. L. Lions, On the Cauchy problem for Boltzmann equations: global existence and weak stability, Ann. Math., 130 (1989), 321-366. doi: 10.2307/1971423.

[13]

H. Grad, Asymptotic theory of the boltzmann equation II, In Rarefied Gas Dynamics, (ed. J. A. Laurmann ), 1, Academic Press, New York, (1963), 26-59.

[14]

P.-T. Gressman and R.-M. Strain, Global classical solutions of the Boltzmann equation without angular cut-off, J. Amer. Math. Soc., 24 (2011), 771-847. doi: 10.1090/S0894-0347-2011-00697-8.

[15]

Y. Guo, The Landau equation in a periodic box, Comm. Math. Phys., 231 (2002), 391-434. doi: 10.1007/s00220-002-0729-9.

[16]

Y. Guo, Bounded solutions for the Boltzmann equationn, Quaterly of Applied Mathematics, 68 (2010), 143-148.

[17]

P. L. Lions, Régularité et compacité pour des noyaux de collision de Boltzmann sans troncature angulaire,(French) [Regularity and compactness for Boltzmann collision kernels without angular cutoff], C. R. Acad. Sci. Paris Series I Math, 326 (1998), 37-41. doi: 10.1016/S0764-4442(97)82709-7.

[18]

T.-P. Liu, T. Yang and S.-H. Yu, Energy method for Boltzmann equation, Phys. D, 188 (2004), 178-192. doi: 10.1016/j.physd.2003.07.011.

[19]

Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff, Discrete and Continuous Dynamical Systems - Series A, 24 (2009), 187-212. doi: 10.3934/dcds.2009.24.187.

[20]

Y. P. Pao, Boltzmann collision operator with inverse power intermolecular potential, I, II, Commun. Pure Appl. Math., 27 (1974), 559-581. doi: 10.1002/cpa.3160270402.

[21]

S. Ukai, On the existence of global solutions of mixed problem for non-linear Boltzmann equation, Proc. Japan Acad., 50 (1974), 179-184. doi: 10.3792/pja/1195519027.

[22]

S. Ukai, Les solutions globales de l'equation de Boltzmann dans l'espace tout entier et dans le demi-espace, C. R. Acad. Sci. Paris Ser. A-B, 282 (1976), 317-320.

[23]

S. Ukai, Local solutions in Gevrey classes to the nonlinear Boltzmann equation without cutoff, Japan J. Appl. Math., 1 (1984), 141-156. doi: 10.1007/BF03167864.

[24]

S. Ukai, Solutions of the Boltzmann equation, Patterns and waves, Stud. Math. Appl., North-Holland, Amsterdam, 18 (1986), 37-96. doi: 10.1016/S0168-2024(08)70128-0.

[25]

S. Ukai and T. Yang, The Boltzmann equation in the space $L^2\cap L^\infty_\beta$: Global and time-periodic solutions, Analysis and Applications, 4 (2006), 263-310. doi: 10.1142/S0219530506000784.

[26]

C. Villani, A review of mathematical topics in collisional kinetic theory, Handbook of mathematical fluid dynamics, North-Holland, Amsterdam, I (2002), 71-305. doi: 10.1016/S1874-5792(02)80004-0.

show all references

References:
[1]

R. Alexandre, Some solutions of the Boltzmann equation without angular cutof, J. Stat. Physics, 104 (2001), 327-358. doi: 10.1023/A:1010317913642.

[2]

R. Alexandre, L. Desvillettes, C. Villani and B. Wennberg, Entropy dissipation and long-range interactions, Arch. Rational Mech. Anal., 152 (2000), 327-355. doi: 10.1007/s002050000083.

[3]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularizing effect and local existence for non-cutoff Boltzmann equation, Arch. Rational Mech. Anal., 198 (2010), 39-123. doi: 10.1007/s00205-010-0290-1.

[4]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Global existence and full regularity of the Boltzmann equation without angular cutoff, Comm. Math. Phys., 304 (2011), 513-581. doi: 10.1007/s00220-011-1242-9.

[5]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: I. Global existence for soft potential, J. Funct. Anal., 262 (2012), 915-1010. doi: 10.1016/j.jfa.2011.10.007.

[6]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space : II. Global existence for hard potential, Anal. Appl.(Singap.), 9 (2011), 113-134. doi: 10.1142/S0219530511001777.

[7]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, The Boltzmann equation without angular cutoff in the whole space: Qualitative properties of solutions, Arch. Ration. Mech. Anal., 202 (2011), 599-661. doi: 10.1007/s00205-011-0432-0.

[8]

R. Alexandre, Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Bounded solutions of the Boltzmann equation in the whole space, Kinet. Relat. Models, 4 (2011), 17-40. doi: 10.3934/krm.2011.4.17.

[9]

R. Alexandre and C. Villani, On the Boltzmann equation for long-range interaction, Communications on Pure and Applied Mathematics, 55 (2002), 30-70. doi: 10.1002/cpa.10012.

[10]

C. Cercignani, The Boltzmann Equation and Its Applications, Applied mathematical sciences 67, Springer-Verlag, New York, 1988. doi: 10.1007/978-1-4612-1039-9.

[11]

C. Cercignani, R. Illner and M. Pulvirenti, The Mathematical Theory of Dilute Gases. Applied mathematical sciences 106. Springer-Verlag, New York, 1994.

[12]

R. J. DiPerna and P. L. Lions, On the Cauchy problem for Boltzmann equations: global existence and weak stability, Ann. Math., 130 (1989), 321-366. doi: 10.2307/1971423.

[13]

H. Grad, Asymptotic theory of the boltzmann equation II, In Rarefied Gas Dynamics, (ed. J. A. Laurmann ), 1, Academic Press, New York, (1963), 26-59.

[14]

P.-T. Gressman and R.-M. Strain, Global classical solutions of the Boltzmann equation without angular cut-off, J. Amer. Math. Soc., 24 (2011), 771-847. doi: 10.1090/S0894-0347-2011-00697-8.

[15]

Y. Guo, The Landau equation in a periodic box, Comm. Math. Phys., 231 (2002), 391-434. doi: 10.1007/s00220-002-0729-9.

[16]

Y. Guo, Bounded solutions for the Boltzmann equationn, Quaterly of Applied Mathematics, 68 (2010), 143-148.

[17]

P. L. Lions, Régularité et compacité pour des noyaux de collision de Boltzmann sans troncature angulaire,(French) [Regularity and compactness for Boltzmann collision kernels without angular cutoff], C. R. Acad. Sci. Paris Series I Math, 326 (1998), 37-41. doi: 10.1016/S0764-4442(97)82709-7.

[18]

T.-P. Liu, T. Yang and S.-H. Yu, Energy method for Boltzmann equation, Phys. D, 188 (2004), 178-192. doi: 10.1016/j.physd.2003.07.011.

[19]

Y. Morimoto, S. Ukai, C.-J. Xu and T. Yang, Regularity of solutions to the spatially homogeneous Boltzmann equation without angular cutoff, Discrete and Continuous Dynamical Systems - Series A, 24 (2009), 187-212. doi: 10.3934/dcds.2009.24.187.

[20]

Y. P. Pao, Boltzmann collision operator with inverse power intermolecular potential, I, II, Commun. Pure Appl. Math., 27 (1974), 559-581. doi: 10.1002/cpa.3160270402.

[21]

S. Ukai, On the existence of global solutions of mixed problem for non-linear Boltzmann equation, Proc. Japan Acad., 50 (1974), 179-184. doi: 10.3792/pja/1195519027.

[22]

S. Ukai, Les solutions globales de l'equation de Boltzmann dans l'espace tout entier et dans le demi-espace, C. R. Acad. Sci. Paris Ser. A-B, 282 (1976), 317-320.

[23]

S. Ukai, Local solutions in Gevrey classes to the nonlinear Boltzmann equation without cutoff, Japan J. Appl. Math., 1 (1984), 141-156. doi: 10.1007/BF03167864.

[24]

S. Ukai, Solutions of the Boltzmann equation, Patterns and waves, Stud. Math. Appl., North-Holland, Amsterdam, 18 (1986), 37-96. doi: 10.1016/S0168-2024(08)70128-0.

[25]

S. Ukai and T. Yang, The Boltzmann equation in the space $L^2\cap L^\infty_\beta$: Global and time-periodic solutions, Analysis and Applications, 4 (2006), 263-310. doi: 10.1142/S0219530506000784.

[26]

C. Villani, A review of mathematical topics in collisional kinetic theory, Handbook of mathematical fluid dynamics, North-Holland, Amsterdam, I (2002), 71-305. doi: 10.1016/S1874-5792(02)80004-0.

[1]

Claude Bardos, François Golse, Ivan Moyano. Linear Boltzmann equation and fractional diffusion. Kinetic and Related Models, 2018, 11 (4) : 1011-1036. doi: 10.3934/krm.2018039

[2]

Xuanji Jia, Yong Zhou. Regularity criteria for the 3D MHD equations via partial derivatives. II. Kinetic and Related Models, 2014, 7 (2) : 291-304. doi: 10.3934/krm.2014.7.291

[3]

Congming Peng, Dun Zhao. Global existence and blowup on the energy space for the inhomogeneous fractional nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3335-3356. doi: 10.3934/dcdsb.2018323

[4]

Kim-Ngan Le, William McLean, Martin Stynes. Existence, uniqueness and regularity of the solution of the time-fractional Fokker–Planck equation with general forcing. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2765-2787. doi: 10.3934/cpaa.2019124

[5]

Biao Zeng. Existence results for fractional impulsive delay feedback control systems with Caputo fractional derivatives. Evolution Equations and Control Theory, 2022, 11 (1) : 239-258. doi: 10.3934/eect.2021001

[6]

Taposh Kumar Das, Óscar López Pouso. New insights into the numerical solution of the Boltzmann transport equation for photons. Kinetic and Related Models, 2014, 7 (3) : 433-461. doi: 10.3934/krm.2014.7.433

[7]

Tarek Saanouni. Energy scattering for the focusing fractional generalized Hartree equation. Communications on Pure and Applied Analysis, 2021, 20 (10) : 3637-3654. doi: 10.3934/cpaa.2021124

[8]

Miloud Moussai. Application of the bernstein polynomials for solving the nonlinear fractional type Volterra integro-differential equation with caputo fractional derivatives. Numerical Algebra, Control and Optimization, 2022, 12 (3) : 551-568. doi: 10.3934/naco.2021021

[9]

Yukihiko Nakata. Existence of a period two solution of a delay differential equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (3) : 1103-1110. doi: 10.3934/dcdss.2020392

[10]

Tong Yang, Seiji Ukai, Huijiang Zhao. Stationary solutions to the exterior problems for the Boltzmann equation, I. Existence. Discrete and Continuous Dynamical Systems, 2009, 23 (1&2) : 495-520. doi: 10.3934/dcds.2009.23.495

[11]

Linjie Xiong, Tao Wang, Lusheng Wang. Global existence and decay of solutions to the Fokker-Planck-Boltzmann equation. Kinetic and Related Models, 2014, 7 (1) : 169-194. doi: 10.3934/krm.2014.7.169

[12]

Jaeyoung Byeon, Sungwon Cho, Junsang Park. On the location of a peak point of a least energy solution for Hénon equation. Discrete and Continuous Dynamical Systems, 2011, 30 (4) : 1055-1081. doi: 10.3934/dcds.2011.30.1055

[13]

Fahd Jarad, Thabet Abdeljawad. Generalized fractional derivatives and Laplace transform. Discrete and Continuous Dynamical Systems - S, 2020, 13 (3) : 709-722. doi: 10.3934/dcdss.2020039

[14]

Maria Alessandra Ragusa, Atsushi Tachikawa. Estimates of the derivatives of minimizers of a special class of variational integrals. Discrete and Continuous Dynamical Systems, 2011, 31 (4) : 1411-1425. doi: 10.3934/dcds.2011.31.1411

[15]

Boris P. Belinskiy, Peter Caithamer. Energy estimate for the wave equation driven by a fractional Gaussian noise. Conference Publications, 2007, 2007 (Special) : 92-101. doi: 10.3934/proc.2007.2007.92

[16]

Irina Astashova, Josef Diblík, Evgeniya Korobko. Existence of a solution of discrete Emden-Fowler equation caused by continuous equation. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4159-4178. doi: 10.3934/dcdss.2021133

[17]

Antonio Greco, Antonio Iannizzotto. Existence and convexity of solutions of the fractional heat equation. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2201-2226. doi: 10.3934/cpaa.2017109

[18]

Renjun Duan, Shota Sakamoto. Solution to the Boltzmann equation in velocity-weighted Chemin-Lerner type spaces. Kinetic and Related Models, 2018, 11 (6) : 1301-1331. doi: 10.3934/krm.2018051

[19]

Mohammad A. Rammaha, Daniel Toundykov, Zahava Wilstein. Global existence and decay of energy for a nonlinear wave equation with $p$-Laplacian damping. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4361-4390. doi: 10.3934/dcds.2012.32.4361

[20]

Laiqing Meng, Jia Yuan, Xiaoxin Zheng. Global existence of almost energy solution to the two-dimensional chemotaxis-Navier-Stokes equations with partial diffusion. Discrete and Continuous Dynamical Systems, 2019, 39 (6) : 3413-3441. doi: 10.3934/dcds.2019141

2021 Impact Factor: 1.398

Metrics

  • PDF downloads (123)
  • HTML views (0)
  • Cited by (9)

[Back to Top]